MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Catalog Number 328438
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insulin syringe with the bd ultra-fine¿ needle was clogged during the insulin injection.This complaint was created to capture the 5th of 5 related incidents.The following information was provided by the initial reporter: "reported issue: needle bends easily, syringe plug gets stuck.Have to poke several times to get thru skin.Add info received on 17-oct-2023.1st customer response ¿ are you able to provide the incident date?: there was more than one date that the incident occurred.The incident occurred multiple times during the month of (b)(6).¿ was there a delay of, or change in, the course of treatment due to the event?: yes, provider would have to switch syringes due to needle bending and not penetrating the skin and provider/patient would need to make multiple attempts of injecting at the injection site.¿ what type of procedure is being performed?: injection.¿ what was the medication/fluid in use at the time of the event?: semaglutide".
 
Event or Problem Description
It was reported that the bd insulin syringe with the bd ultra-fine¿ needle was clogged during the insulin injection.This complaint was created to capture the 5th of 5 related incidents.The following information was provided by the initial reporter: "reported issue: needle bends easily, syringe plug gets stuck.Have to poke several times to get thru skin.Add info received on 17-oct-2023 1st customer response are you able to provide the incident date? there was more than one date that the incident occurred.The incident occurred multiple times during the month of september.9/18, 9/22, 9/27, 9/29, 10/2 was there a delay of, or change in, the course of treatment due to the event? yes, provider would have to switch syringes due to needle bending and not penetrating the skin and provider/patient would need to make multiple attempts of injecting at the injection site.What type of procedure is being performed? injection.What was the medication/fluid in use at the time of the event? semaglutide".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 06-nov-2023.H.6.Investigation summary: samples were received and an investigation was performed.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Embecta was not able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Based on the above, no additional investigation and corrective/preventative action (capa) or situational analysis (sa) is required.

Brand Name
BD INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17966972
Report Number1920898-2023-00731
Device Sequence Number7669963
Product Code FMF
UDI-Device Identifier00382908438032
UDI-Public00382908438032
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number328438
Device Lot Number3107190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown